Wyoming, 2012

Winter Weather in Wyoming, February 10 to 11, 2012

February 10 to 11, 2012 · NWS CYS · 19 events in 7 counties and zones

An Arctic cold front and upper level disturbance moved south across Wyoming. Strong upslope north to northeast winds produced moderate snowfall amounts over much of southeast Wyoming.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

An Arctic cold front and upper level disturbance moved south across Wyoming. Strong upslope north to northeast winds produced moderate snowfall amounts over much of southeast Wyoming. The heaviest snowfall occurred over the Snowy and Sierra Madre mountains with 6 to 12 inches reported. The combination of winds and snow caused hazardous travel conditions along Interstate 80 from Cheyenne to Arlington, and Interstate 25 from Cheyenne to Wheatland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 10, 11:47 AM MST, 13 minutes earlier.

Area forecast discussion, Feb 10, 11:47 AM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1147 AM MST FRI FEB 10 2012

.UPDATE...ARCTIC COLD FRONT APPROACHING THE LARAMIE RANGE
THIS AFTERNOON. COLD FRONT IS A BIT SHALLOW AND STILL SOME
QUESTION AS TO HOW FAR WEST IT WILL MAKE IT BUT NAM AND GFS
BUFKIT SOUNDINGS DO SHOW THE COLD AIR SPILLING OVER THE
LARAMIE RANGE AND INTO THE LARAMIE VALLEY. DOES NOT APPEAR
IT WILL MAKE IT MUCH FURTHER WEST. COLD AIR WILL CONTINUE TO
FILTER INTO AREAS EAST OF THE LARAMIE RANGE TODAY...SO
LOWERED HIGHS SOME ACROSS THE NEBRASKA PANHANDLE. COLD
ADVECTION WILL GENERALLY OFFSET SOLAR HEATING SUCH THAT
TEMPERATURES WILL REMAIN NEARLY STEADY THROUGH MID AFTERNOON
AND THEN START FALLING. PROVIDED TEMPERATURES OVER WESTERN
SD ARE CURRENTLY ONLY IN THE SINGLE DIGITS WITH FULL
SUNSHINE AND NO SNOW ON THE GROUND...SHOULD EASILY SEE SUB
ZERO TEMPERATURES INTO NEBRASKA TONIGHT.

MAIN FOCUS RELATED TO THE COLD AIR WILL BE SNOW DEVELOPING
TODAY AND CONTINUING INTO TONIGHT. AFTER ANALYZING THE 12Z
MODELS THIS MORNING...ADVISORIES LOOK PRETTY WELL ON TRACK.
MADE SOME MINOR ADJUSTMENT TO AMOUNTS AND POPS...RAISING
BOTH SLIGHTLY...ALTHOUGH LOWERED POPS AND SNOW ACCUMULATIONS
TOWARD CHADRON AND ALLIANCE AS THOSE LOCATIONS SHOULD BE
DEEP ENOUGH INTO THE ARCTIC AIR AND SUBSIDENCE THAT SNOW
WILL BE UNLIKELY TONIGHT. OF COURSE SOME LIGHT SNOW HAVE
BEEN OCCURRING FOLLOWING THE PASSAGE OF THE COLD FRONT THIS
MORNING. THIS WILL TAPER OFF FROM WEST TO EAST THIS
AFTERNOON WITH NOT MUCH MORE THAN A DUSTING OF SNOW.

&&

.AVIATION...18Z TAFS. COLD FRONT WILL CONTINUE MOVING
WESTWARD TO THE LARAMIE RANGE THIS AFTERNOON...AND SPILLING
WESTWARD BY EARLY EVENING ACROSS THE LARAMIE VALLEY AND
CARBON COUNTY. WIDESPREAD IFR WITH LOCAL LIFR SPREADING
WESTWARD ACROSS MOST TAF SITES THROUGH 03Z IN SNOW AND FOG.
MOUNTAINS OBSCURED.

CEILINGS AND VISIBILITIES REMAINING AT IFR AND BELOW ACROSS
SOUTHEAST WYOMING TAF SITES RAWLINS...LARAMIE AND CHEYENNE
AFTER 00Z WITH SNOW AND FOG...WITH CEILINGS AND
VISIBILITIES IMPROVING TO MVFR AND VFR ACROSS WESTERN
NEBRASKA AFTER 00Z AT TAF SITES CHADRON...ALLIANCE...SCOTTSBLUFF
AND SIDNEY.

&&

.PREV DISCUSSION... /ISSUED 438 AM MST FRI FEB 10 2012/

SHORT TERM...TODAY THROUGH SUNDAY...
CYCLONIC NORTHWEST FLOW ROTATING AROUND THE HUDSON BAY POLAR
VORTEX WILL BE IN PLACE ACROSS THE NORTHERN ROCKIES/HIGH PLAINS
TODAY. A H5 SHORTWAVE LOCATED NR THE CANADA/U.S. BORDER THIS
MORNING WILL STALL AS ITS ORIENTATION BEGINS TO PARALLEL THE MEAN
FLOW BY TONIGHT. ITS REFLECTION AT THE SFC ALONG WITH A 1045MB
SFC HIGH ACROSS CENTRAL CANADA WILL PUSH AN ARCTIC COLD INTO THE
AREA TODAY. AT 10Z...THIS SFC COLD FRONT HAD JUST BEGAN TO ENTER
THE FAR NORTHERN ZONES. EXPECT THIS TO SLOWLY ADVANCE SOUTH AND
WEST THROUGH THE DAY...REACHING THE LARAMIE RANGE THIS AFTERNOON.
SNOW WILL BEGIN TO DEVELOP INITIALLY OVER THE SNOWY/SIERRA MADRE
RANGE EARLY THIS AFTERNOON AND SPREAD INTO ADJACENT FOOTHILLS AND
PLAINS AS THE FRONT DEEPENS AND OVERRUNNING ENSUES LATE THIS
AFTERNOON AND THIS EVENING. STILL LOOKS LIKE BEST SNOWFALL RATES
WILL BE THIS EVENING AS THE RRQ OF A 115 KNOT H3 JET STREAK
PASSES OVERHEAD. ADDITIONALLY SNOWFALL RATES WILL BE ENHANCED AS
A NW/SE ORIENTED AREA OF LLVL FRONTOGENESIS INTERACTS WITH
NEGATIVE EPV. HAVE CONTINUED THE TREND OF BOOSTING SNOW CHANCES
AND AMOUNTS LATER TODAY AND TONIGHT WITH A SOLID 3-6 INCHES NOW
EXPECTED ACROSS EXTREME SOUTHEAST WYOMING INCLUDING LARAMIE AND
CHEYENNE. HAVE ALSO EXTENDED THE WINTER WEATHER ADVISORY TO
INCLUDE FAR EASTERN LARAMIE COUNTY IN ADDITION TO THE LARAMIE
VALLEY... SNOWY/SIERRA MADRES AND THE UPPER NORTH PLATTE RIVER
VALLEY INCLUDING SARATOGA. AREAS AROUND SARATOGA AND PINE BLUFFS
WILL LIKELY SEE LESSER AMOUNTS OF 2-4 INCHES. THE SNOWY/SIERRA
MADRES/SOUTHERN LARAMIE RANGE RECEIVE THE GREATEST SNOWFALL
TOTALS...WITH 5 TO 9 INCHES EXPECTED. SNOW WILL END A BIT EARLIER
ON SATURDAY...SO MOVED UP THE WINTER WEATHER ADVISORY END TIME A
FEW HOURS TO 16Z. THE GOOD NEWS IS THAT WINDS WILL BE VERY LIGHT
WITH THE FALLING SNOW...SO DO NOT EXPECT ANY SIGNIFICANT IMPACT
OF BLOWING AND DRIFTING. THE OTHER STORY WILL BE THE VERY COLD
TEMPERATURES THAT WILL PUSH IN BEHIND THE ARCTIC COLD FRONT. AS A
RESULT...COOLED TEMPERATURES SIGNIFICANTLY THROUGH THE PERIOD
WITH LOWS TEMPERATURES IN THE DOUBLE DIGITS BELOW ZERO ACROSS THE
NORTHERN NEBRASKA PANHANDLE BY SATURDAY MORNING. TRANSITORY
SHORTWAVE RIDGING WILL PROVIDE A BRIEF RESPITE TO THE SNOW
CHANCES FOR LATE SATURDAY. HOWEVER...THIS WILL BE SHORT LIVED AS
THE NEXT SYSTEM BEGINS TO SPREAD MOISTURE AND SNOW CHANCES AGAIN
BACK INTO AREAS WEST OF THE LARAMIE RANGE ON LATE SATURDAY NIGHT
AND MORE SO DURING THE DAY ON SUNDAY. MODERATE SNOW ACCUMULATIONS
CAN AGAIN BE EXPECTED ACROSS THE HIER TERRAIN OF THE SNOWY/SIERRA
MADRE RANGES ON SUNDAY...WITH ONLY LIGHT ACCUMULATIONS
ANTICIPATED IN THE WESTERN VALLEYS AND BASINS.

LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...LONG RANGE MODELS IN
REASONABLE AGREEMENT THROUGH NEXT WEEK...SHOWING A RATHER
UNSETTLED WEATHER PATTERN ACROSS SOUTHEAST WYOMING AND PORTIONS
OF WESTERN NEBRASKA. THIS WILL RESULT IN A CHANCE OF SNOW AND
COLDER THAN NORMAL TEMPERATURES. ALL MODELS SHOW THE POLAR JET
STREAM SOUTH OF THE FORECAST AREA THROUGH THE MIDDLE OF THE
WEEK...AS PACIFIC STORM SYSTEMS MOVE ALONG THE CALIF COASTLINE
AND CONTINUE EASTWARD INTO THE CENTRAL AND SOUTHERN ROCKIES. THE
FIRST OPEN WAVE TROUGH WILL PUSH EAST OF THE AREA INTO MONDAY
WITH PERHAPS SOME LINGERING SNOWFALL NEAR THE COLORADO BORDER
GRADUALLY TAPERING OFF TO FLURRIES IN THE MORNING. THE NEXT
PACIFIC STORM SYSTEM WILL DIG SOUTHWARD INTO THE WESTERN GREAT
BASIN REGION ON MONDAY. THIS STORM SYSTEM WILL NEED TO BE WATCHED
OVER THE NEXT FEW DAYS SINCE IT WILL DRIFT EASTWARD INTO THE FOUR
CORNERS REGION TUESDAY AND TUESDAY NIGHT. THERE IS THE POTENTIAL
FOR MORE SNOWFALL TUESDAY THROUGH WEDNESDAY AS THIS STORM PUSHES
EASTWARD TO THE SOUTH OF THE FORECAST AREA AND UPSLOPE FLOW
DEVELOPS. INCREASED POP ALONG I80 AND IN THE MOUNTAINS THROUGH
WEDNESDAY. DOES NOT APPEAR TO BE A MAJOR EVENT AT THIS TIME...BUT
THAT MAY CHANGE IF MODELS TREND SLOWER WITH THE STORM AS IT
PUSHES ACROSS EASTERN COLORADO. MODEL CONSENSUS CONTINUES TO SHOW
TEMPERATURES NEAR OR SLIGHTLY ABOVE NORMAL FOR THIS TIME OF THE
YEAR. BELIEVE THERE IS A WARM BIAS AS 700MB TEMPERATURES STRUGGLE
TO REACH -10 DURING THE WEEK AND WINDS WILL BE LIGHT OUT OF THE
EAST OR SOUTHEAST. LOWERED MAX AND MIN TEMPERATURES ANOTHER 3 TO
5 DEGREES EACH DAY THROUGH THURSDAY. A WEAK RIDGE OF HIGH
PRESSURE ALOFT WILL MOVE INTO THE WESTERN UNITED STATES FOR
FRIDAY AHEAD OF THE NEXT PACIFIC STORM SYSTEM RESULTING IN SLIGHT
WARMER TEMPERATURES AND DRIER CONDITIONS LATE THIS WEEK.

AVIATION...12Z TAF ISSUANCE...A PROLONGED IFR/LIFR WEATHER EVENT
TO TAKE PLACE STARTING THIS MORNING IN THE NEBRASKA
PANHANDLE...SPREADING INTO SOUTHEAST WYOMING AS A BACKDOOR COLD
FRONT MOVES INTO THE AREA FROM THE NORTHEAST. THIS FRONT WILL LAY
UP AGAINST THE LARAMIE RANGE PRODUCING NORTHEAST UPSLOPING WIND
FLOW CONDUCIVE TO POOR FLIGHT CONDITIONS. CONFIDENCE HIGH THAT
THIS WILL TAKE PLACE. IMPACT TO FLIGHT OPERATIONS EXPECTED FROM
EARLY FRIDAY MORNING...POSSIBLY EXTENDING THROUGH SUNDAY MORNING
AS THIS FRONT SHOWS NO APPRECIABLE MOVEMENT DURING THAT TIME.
PROBABILITIES FOR ACCUMULATING SNOWS ALONG AND EAST OF THE
LARAMIE RANGE ARE GROWING AS WELL.

FIRE WEATHER... NO FIRE WEATHER CONCERNS THROUGH THE REST OF THE
WEEK. ANOTHER ROUND OF MODERATE SNOW WILL RETURN TO THE DISTRICT
THIS AFTERNOON AND TONIGHT AS AN ARCTIC COLD FRONT MOVES IN.
SNOWFALL ACCUMULATIONS OF GENERALLY 3 TO 6 INCHES CAN BE EXPECTED
ACROSS THE INTERSTATE 80 CORRIDOR IN SOUTHEAST WYOMING...WITH
SLIGHTLY HIGHER AMOUNTS POSSIBLE OVER THE SOUTHERN
LARAMIE/SNOWY/SIERRA MADRE RANGES. TEMPERATURES WILL BE VERY COLD
BEHIND THE FRONT...WITH AREAS IN THE NORTHERN NEBRASKA PANHANDLE
BOTTOMING OUT IN THE DOUBLE DIGITS BELOW ZERO BY SATURDAY
MORNING. SNOW WILL DISSIPATE SATURDAY MORNING...WITH ADDITIONAL
SNOW CHANCES RETURNING TO AREAS ALONG AND WEST OF THE LARAMIE
RANGE FOR SATURDAY NIGHT AND SUNDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY FROM 3 PM FRIDAY TO 9 AM SATURDAY FOR
     WYZ106-WYZ110-WYZ113-WYZ115-WYZ116-WYZ117-WYZ118-WYZ119.
     WINTER WEATHER ADVISORY UNTIL 9 AM SATURDAY FOR WYZ112-WYZ114.
NE...NONE.

&&

UPDATE...LIEBL
AVIATION UPDATE...RUBIN
SHORT TERM/FIRE WEATHER...HAHN
LONG TERM/AVIATION...TJT
Hazardous weather outlook, Feb 10, 5:38 AM MST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
538 AM MST FRI FEB 10 2012

WYZ101>119-111245-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
538 AM MST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL DEVELOP ACROSS SOUTHEAST WYOMING THIS AFTERNOON AS A
COLD FRONT PUSHES SOUTHWEST ACROSS THE REGION. PERIODS OF LIGHT
SNOW WILL CONTINUE THROUGH TONIGHT WITH LIGHT TO MODERATE SNOW
ACCUMULATIONS. A WINTER WEATHER ADVISORY IS IN EFFECT FOR PORTIONS
OF SOUTHEAST WYOMING FOR SNOW ACCUMULATIONS BETWEEN 3 TO 6 INCHES
IN THE VALLEYS AND HIGH PLAINS...AND 5 TO 9 INCHES IN THE
MOUNTAINS INCLUDING THE INTERSTATE 80 SUMMIT. TRAVEL IS EXPECTED
TO BECOME HAZARDOUS LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF SNOW WILL LINGER INTO SATURDAY WITH ADDITIONAL SNOW
ACCUMULATIONS POSSIBLE. OTHERWISE...COLD TEMPERATURES WILL
CONTINUE THROUGH THE WEEKEND WITH MORE SNOW POSSIBLE ON SUNDAY AND
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-111245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
538 AM MST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SNOW ARE EXPECTED ACROSS PORTIONS OF WESTERN NEBRASKA
PANHANDLE TODAY AND TONIGHT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES
CAN BE EXPECTED...WITH THE HIGHEST AMOUNTS IN THE SOUTHERN
PANHANDLE. SOME IMPACTS TO TRAVEL WILL BE POSSIBLE TONIGHT THROUGH
SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF SNOW WILL LINGER INTO SATURDAY WITH ADDITIONAL SNOW
ACCUMULATIONS POSSIBLE. OTHERWISE...COLD TEMPERATURES WILL
CONTINUE THROUGH THE WEEKEND WITH MORE SNOW POSSIBLE ON SUNDAY AND
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 winter weather. Local standard time, as filed.

Winter Weather, Sierra Madre Range

When
February 10, 12:00 PM MST to February 11, 7:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Divide Peak SNOTEL site at 8880 feet reported 7.5 inches of snow.

Winter Weather, Sierra Madre Range

When
February 10, 12:00 PM MST to February 11, 7:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Old Battle SNOTEL site at 10000 feet reported 9 inches of snow.

Winter Weather, Sierra Madre Range

When
February 10, 12:00 PM MST to February 11, 7:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Webber Springs SNOTEL site at 9250 feet reported 7.5 inches of snow.

Winter Weather, Sierra Madre Range

When
February 10, 12:00 PM MST to February 11, 7:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Little Snake River SNOTEL site at 8915 feet reported 11 inches of snow.

Winter Weather, Sierra Madre Range

When
February 10, 12:00 PM MST to February 11, 7:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Whiskey Park SNOTEL site at 8950 feet reported 11 inches of snow.

Winter Weather, Sierra Madre Range

When
February 10, 12:00 PM MST to February 11, 7:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Blackhall Mountain SNOTEL site at 9820 feet reported 7.5 inches of snow.

Winter Weather, Snowy Range

When
February 10, 12:00 PM MST to February 11, 7:00 AM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The South Brush Creek SNOTEL site at 8440 feet reported 9.5 inches of snow.

Winter Weather, Snowy Range

When
February 10, 12:00 PM MST to February 11, 7:00 AM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Sand Lake SNOTEL site at 10050 feet reported 12 inches of snow.

Winter Weather, Snowy Range

When
February 10, 12:00 PM MST to February 11, 7:00 AM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Brooklyn Lake SNOTEL site at 10240 feet reported 9 inches of snow.

Winter Weather, Snowy Range

When
February 10, 12:00 PM MST to February 11, 7:00 AM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Cinnabar Park SNOTEL site at 9574 feet reported 9.5 inches of snow.

Winter Weather, Central Laramie County

When
February 10, 12:00 PM MST to February 11, 7:00 AM MST
Where
Central Laramie County forecast zone
Reported by
Amateur Radio
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer 6 miles east-northeast of Cheyenne reported 5.4 inches of snow.

Winter Weather, South Laramie Range Foothills

When
February 10, 12:00 PM MST to February 11, 7:00 AM MST
Where
South Laramie Range Foothills forecast zone
Reported by
Amateur Radio
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

An observer 11 miles southeast of Horse Creek reported 4 inches of snow.

Winter Weather, Central Laramie County

When
February 10, 12:00 PM MST to February 11, 7:00 AM MST
Where
Central Laramie County forecast zone
Reported by
Amateur Radio
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer 3 miles west-northwest of Cheyenne reported 5.2 inches of snow.

Winter Weather, Goshen County

When
February 10, 12:00 PM MST to February 11, 7:00 AM MST
Where
Goshen County forecast zone
Reported by
CoCoRaHS
Coordinates
42.088, -104.353 (the zone’s center; the record gives no point)

An observer 7 miles south-southeast of Yoder reported 4.2 inches of snow.

Winter Weather, Central Laramie County

When
February 10, 12:00 PM MST to February 11, 7:00 AM MST
Where
Central Laramie County forecast zone
Reported by
Amateur Radio
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer in Hillsdale reported 5.5 inches of snow.

Winter Weather, South Laramie Range Foothills

When
February 10, 12:00 PM MST to February 11, 7:00 AM MST
Where
South Laramie Range Foothills forecast zone
Reported by
CoCoRaHS
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

An observer 5 miles west of Cheyenne reported 5.5 inches of snow.

Winter Weather, East Platte County

When
February 10, 12:00 PM MST to February 11, 8:00 AM MST
Where
East Platte County forecast zone
Reported by
COOP Observer
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

An observer in Chugwater reported 4.8 inches of snow.

Winter Weather, Central Carbon County

When
February 10, 12:00 PM MST to February 11, 9:00 AM MST
Where
Central Carbon County forecast zone
Reported by
Law Enforcement
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Four inches of snow was reported in Rawlins.

Winter Weather, Central Laramie County

When
February 10, 12:00 PM MST to February 11, 4:00 PM MST
Where
Central Laramie County forecast zone
Reported by
Official NWS Observations
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The National Weather Service office in Cheyenne reported 4.6 inches of snow.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2012Every state in 2012This day in weather historyWarnings in Wyoming, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 358232, 358233, 358234, 358236, 358237, 358238, 358239, 358240, 358241, 358242, 358248, 358251, 358253, 358255, 358284, 358285, 358286, 358287, 358288.